MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE LOOP

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE LOOP
Model Number A22201C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a therapeutic turp ( transurethral resection of the prostate) procedure , after two minutes of normal use, the loop broke in half.The electrode and cord were inspected for damage prior to use.The loop did not contact any hard or metal object during use.According to the reporter, the loop disintegrated inside the patient and the fragments were washed out by the irrigation fluid, the broken piece disincarnated inside the patient.A second loop of the same kind was used to continue the procedure.The procedure time was extended by 20 minutes.The intended procedure was completed.There was no patient harm, injury or infection reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
The customer returned the a22201c hf-resection electrode lot# 1000081151 for evaluation due to ¿after two minutes of normal use, the loop broke in half.¿ the user¿s complaint was confirmed.A visual inspection on the received condition performed and noted the loop wire is split in half.Additionally, a microscope was used to inspect the device and found evidence of charred marks on the yellow filters from the distal end side.The broken loop ends are intact to the yellow filters and match up indicating that no pieces fell off of the loop end.A functional check was not able to be performed due to the split loop.In addition, inspection found no other damage with the device.Investigation is ongoing.This report will be supplemented accordingly following investigation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the cause of the reported issue is most likely due to wear and tear.The loop at the distal end of the electrode wears out during use and may break, burn or melt.In general, the customer is required to check the function of all devices used prior to a procedure.Additionally, according to the instructions for use, a suitable replacement device must be provided during an procedure.Olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE LOOP
Common Device Name
HF-RESECTION ELECTRODE LOOP
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key14116105
Report Number9610773-2022-00139
Device Sequence Number11845787
Product Code GCP
UDI-Device Identifier14042761036648
UDI-Public14042761036648
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2026
Device Model NumberA22201C
Device Catalogue NumberA22201C
Device Lot Number1000081151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date04/14/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown